Gaviscon - Could not swallow it, feels like throat swelling worse than usual.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

gerdisawful
New Member


Date Joined Apr 2011
Total Posts : 8
   Posted 4/23/2011 2:47 PM (GMT -6)   
I am at a loss guys. I was told its gerd by my primary. Going to see a specialist next week. So far I have been using prilosec otc, 1x a day. I guess it helps, but I cannot touch a lot of foods and the only thing I can drink is apple juice and water.

I do not experience "heart burn" or stomach pains. All of my pains reside in my throat and chest. Swelling feelings, tightness, cannot swallow saliva, lump, thats from the throat. Chest pains that mimic a heart attack I guess you could say. That happens when I eat a bad food.... Im just trying to see what I can't and cannot eat. Im not eating badly just because I dont care.

Tomorrow I am having easter dinner and darn it I am SICK of this disease. I want to have some normal food. So I bought the gaviscon, cost me $10. Its extra strength. It tasted milky, like a candy.. it started to dissolve as Im chewing and all of the sudden it felt like my throat was going to close right off. I immediately spit the pill out and started rinsing like a crazy person. Has anyone experienced this? Also, will this Gerd ever go away? I can't imagine living the rest of my life with these horrifying throat pains. I am 30 years old. :(

gerdisawful
New Member


Date Joined Apr 2011
Total Posts : 8
   Posted 4/23/2011 2:49 PM (GMT -6)   
Oh and my name is Sara, and I am new here. :)

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 4/23/2011 3:34 PM (GMT -6)   
Welcome Sara,
Sounds like you had a spasm with the gaviscon.
The specialist will run some tests and give you a stronger medication for your gerd.
Joy

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7185
   Posted 4/23/2011 4:25 PM (GMT -6)   
Hi Sara,
Welcome to Healing Well! I'm very sorry to hear you're struggling so. I'm glad to hear you're going to see a specialist. Be sure to write down the symptoms that have been bothering you, as well as triggers, such as the Gaviscon. If you can tell him/her when things bother you the most, it could be helpful. Also, write down all the questions you have, so you don't forget to ask them.

Hopefully your GI doc will order some tests that will help determine what's going on. The other option is to modify the meds and give them a chance to work first.

Don't worry...things will improve with the proper treatment.
Take care, and enjoy your Easter company. Hopefully you'll be able to eat a few little treats.
Take care,
Denise

gerdisawful
New Member


Date Joined Apr 2011
Total Posts : 8
   Posted 4/23/2011 4:38 PM (GMT -6)   
Hi Joy. Spasm? Is this common with Gerd?

I really hope a stronger med will allow me to move on with my life (although I assume I'll be suffering regardless.) :/
Thanks for your reply. :)

gerdisawful
New Member


Date Joined Apr 2011
Total Posts : 8
   Posted 4/23/2011 4:43 PM (GMT -6)   
Hi Denise. :) I knew I should have checked before I sent the last post.
Thank you for your comforting words. Its so nice to hear that things can improve. This is a really hard thing to deal with. Im not unhappy about not being able to eat really bad foods.. but I really miss just being able to eat without so much throat pain. I can't believe all of the years we just take these things for granted.

Writing everything down is a great idea! Thanks! :D

I hope you and your family have a wonderful Easter too. I just hope to be able to eat the dinner.. sadly those little chocolates wont be happening. I had a huge flareup with a white chocolate a week ago.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7185
   Posted 4/23/2011 7:53 PM (GMT -6)   
Thanks, Sara!
Don't assume you won't heal and get back to normal. You GI doc will have a lot of tricks up his/her sleeve, and you are likely to find a med that does the trick.
Good luck!
Denise

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 4/23/2011 8:01 PM (GMT -6)   
Yes, some people have spasms. It is usually caused by a trigger food or medicine.
Joy

gerdisawful
New Member


Date Joined Apr 2011
Total Posts : 8
   Posted 4/27/2011 9:45 AM (GMT -6)   
This site is super helpful. Thanks so much guys! :)
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 22, 2018 7:33 PM (GMT -6)
There are a total of 2,984,365 posts in 327,214 threads.
View Active Threads


Who's Online
This forum has 161991 registered members. Please welcome our newest member, LIssah40.
406 Guest(s), 5 Registered Member(s) are currently online.  Details
Jkm97, Saipan Paradise, InTheShop, Nacho Libre, borborygmi